Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 85, NWS Tallahassee, FL

July 7, 2004Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2004, 6:23 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2004, 6:23 PM CDT (23:23 UTC)
Expired
Jul 7, 2004, 7:00 PM CDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 072323
SVRTLH
FLC131-080000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATNEL WEAVICE TALLAHASSEE FL
623FP 
D2 WED JUL 7 2004

THE 
AITNEL WEATHER SERVICE IN TALL HNSTEL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 700 PM CDT

* AT 623  MTC6T3NATIONAL WEATHER SERVICE SORPIEE RADAR INDICATED A
  SEAEE TSUNDERSTORM WITH LARGE HAIA GN  AAMAGING WINDS OVER
  FLOWERSVILLE...OR ABOUT 19 MILES 3ORTHEAST OF CRESTVIEW...MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NIAL.B. 
  PAXTON BY 630 PM
623 .
D2 AKEWOOD BY 635 PM CDT...MC TN.TURAL BRIDGE BY 645 PM CD4. .MC
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGIN
 AAALI..DAMAGING WINDS IN EICE I  FIEE MPH...DEADLY
LIGHTNINGI.HANDNVERY HEAVY RAIN.

REPR 
EEERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER WEAVHCR FORECAST OFFICE IN TALLAIA SAEL OR YOU
CAN ALSO CALL TOECNLT ONAL WEATHER SERVICE IN TILEAIA SEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3095 8648 3084 8633
3099 8618 3111 8632

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:34 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 7, 1:34 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NWS JACKSONVILLE FL
230 PM EDT WED JUL  7 2004

.SYNOPSIS...
WATER VAPOR IMAGES SHOW UPPER SHORTWAVE TROUGH APPROACHING THE WRN
CWFA...CONVECTION AS OF 17Z WAS FAIRLY SUPPRESSED...LIKELY OWING TO
WARM TEMPERATURES ALOFT. HOWEVER...SOME STRONG CONVECTION WAS
UNDERWAY IN OUR NE GA ZONES ALONG A NE-SW BOUNDARY THAT WAS FAIRLY
WELL RESOLVED IN THE MSAS THETA-E OBJECTIVE ANALYSIS.

&&

.SHORT TERM...
TONIGHT - KEPT MINIMUM TEMPERATURES MILD AND ABOVE GUIDANCE BASED ON
PERSISTENCE.

THURSDAY - UPPER TROUGH TO DETERIORATE INTO A WEAKNESS AND THEN
DISSIPATE AS HIGH PRESSURE ALOFT BUILDS BACK W INTO THE SERN STATES.
A REMNANT UPPER LOW FROM THIS TROUGH SHOULD AFFECT THE WRN GULF...
KEEPING THE NERN GULF IN FAIRLY DEEP ONSHORE FLOW. THE LOWER
TROPOSPHERIC MEAN FLOW SHOULD BE SWLY. DID NOT CHANGE POPS.

FRIDAY - LOWERED POPS OVER OUR NRN ZONES AS DEEPLY STACKED HIGH
PRESSURE BECOMES CENTERED OVER THE CWFA. THIS INCLUDES THE 1000-700
MB LAYER...MEANING THAT WE COULD SEE A LIGHT AND VARIABLE MEAN FLOW
FOR OUR SEA BREEZE REGIME CLASSIFICATION. THIS WOULD FAVOR HIGHEST
POPS OVER OUR FL ZONES. PROGGED SURFACE WINDS ARE QUITE LIGHT AND
VARIABLE. USED ETA12 WINDS IN GRIDS AS OPPOSED TO GFS WINDS...WHICH
WERE USED FOR EARLIER PERIODS.

&&

.MARINE...NO HIGHLIGHTS.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 74 92 74 92 / 30 40 30 40
PFN 77 90 77 90 / 30 40 20 40
DHN 74 91 74 91 / 40 40 30 30
ABY 74 93 74 93 / 40 40 30 30
VLD 73 93 74 94 / 40 40 30 30
CTY 75 92 74 91 / 30 40 30 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

TJT
Hazardous weather outlook, Jul 7, 10:05 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NWS JACKSONVILLE FL
1105 AM EDT WED JUL 7 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-081000-
APALACHICOLA TO DESTIN 20 TO 60 NM OFFSHORE-
APALACHICOLA TO DESTIN OUT TO 20 NM-BAKER-BAY-BEN HILL-BERRIEN-
BROOKS-CALHOUN-CLAY-COASTAL WALTON-COFFEE-COLQUITT-COOK-DALE-DECATUR-
DIXIE-DOUGHERTY-EARLY-FRANKLIN-GADSDEN-GENEVA-GRADY-GULF-HENRY-
HOLMES-HOUSTON-INLAND WALTON-IRWIN-JACKSON-JEFFERSON-LAFAYETTE-
LANIER-LEE-LEON-LIBERTY-LOWNDES-MADISON-MILLER-MITCHELL-QUITMAN-
RANDOLPH-SEMINOLE-
SUWANNEE RIVER TO APALACHICOLA 20 TO 60 NM OFFSHORE-
SUWANNEE RIVER TO APALACHICOLA OUT TO 20 NM-TAYLOR-TERRELL-THOMAS-
TIFT-TURNER-WAKULLA-WASHINGTON-WORTH-
1105 AM EDT (1005 AM CDT) WED JUL 7 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON FOR ALL OF THE
WARNING AREA. STORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND VERY STRONG
WINDS. SOME STORMS COULD PRODUCE ISOLATED CASES OF WIND DAMAGE...
BUT A WIDESPREAD SEVERE WEATHER THREAT IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
DAILY SEA BREEZES WILL PRODUCE AFTERNOON AND EARLY EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. ISOLATED STRONG STORMS WILL BE POSSIBLE.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. HOWEVER...SPOTTERS
ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS
OBSERVED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

TJT

In the hours before

Special weather statement, Jul 7, 3:13 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT WED JUL 7 2004

FLZ026-027-072100-
LIBERTY FL-WAKULLA FL-
414 PM EDT WED JUL 7 2004

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ( )EAST CENTRAL LIBERTY COUNTY AND SOUTHWEST
WAKULLA COUNTY...MOVING NORTHEASTR AT 15 TO 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENTCLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jul 7, 3:58 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT WED JUL 7 2004

GAZ127-148-072130-
BERRIEN GA-WORTH GA-
459 PM EDT WED JUL 7 2004

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTHERN WORTH AND SOUTHERN BERRIEN
COUNTIES...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jul 7, 4:15 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT WED JUL 7 2004

FLZ012-013-072145-
BAY FL-CALHOUN FL-
516 PM EDT WED JUL 7 2004

AT 515 PM EDT(415 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER EASTERN BAY COUNTY...MOVING EAST
AT 5 TO 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jul 7, 4:28 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT WED JUL 7 2004

FLZ017-027-072200-
LEON FL-WAKULLA FL-
528 PM EDT WED JUL 7 2004

AT 528 PM EDT(428 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NEAR THE SOUTHEAST LEON AND
NORTHEAST WAKULLA COUNTY LINE...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT AREAS EAST OF WOODVILLE HIGHWAY AROUND THE
SAINT MARKS RIVER. IT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jul 7, 5:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
629 PM EDT WED JUL 7 2004

FLZ019-028-GAZ160-072330-
LOWNDES GA-MADISON FL-TAYLOR FL-
630 PM EDT WED JUL 7 2004

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NORTHERN
TAYLOR...THROUGH MADISON...AND INTO LOWNDES COUNTIES...
MOVING EAST AT 10 MPH. THESE STORMS HAVE A HISTORY OF TREMENDOUS
LIGHTNING FREQUENCY AND VERY HEAVY RAINFALL.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA TO MARBLE SIZED HAIL...VERY
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

17-GOULD
Special weather statement, Jul 7, 5:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT WED JUL 7 2004

GAZ159-072345-
BROOKS GA-
643 PM EDT WED JUL 7 2004

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER BROOKS COUNTY...MOVING EAST AT
10 MPH. THIS STORM HAS A HISTORY A VERY FREQUENT LIGHTNING AND HEAVY
RAINFALL.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...VERY FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:35 PM CDTSevere Thunderstorm WarningTAEWakulla25 min
Jul 7, 3:44 PM CDTSevere Thunderstorm WarningTAEWakulla16 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.